Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

  • Today I am 20 years old.
  • I Took accutane for 6 months when I was 18 & 1/2 right up to my 19th birthday

For a little less than a year post accutane I had been dealing with scaly red dry skin. I wasn't taking care of my face and I let it get out of hand. I just want people to know how important it is to have a good skin care routine.

Personally for me, post accutane, my skin is more sensitive now than it was before, but I don't get acne. The lack of sebum production has caused me to have dry skin mostly during the winter.

I wasn't washing or moisturizing and started to think I had dermatitis when I really just needed to wash my face and moisturize. So important to moisturize, but to moisturize only when necessary. Im not a doctor but have found personally, if you find that your moisturizer is giving you a red face and making you break out, its because you're using too much. 

Adding to that, its important to understand that if you wash your face in the morning with warm water you are most likely not washing away the moisturizer, and putting more moisturizer on will only clog those pores! 

My routine is to exfoliate every night very lightly (this way i know everything that was on my face will now be gone)/(some people recommend every other day or once a week, but personally I need the exfoliation every night since I went so long without it for the time being ). In the morning I wash with warm water and if my skin looks dry after washing I will use the smallest amount of moisturizer (a small amount goes a lot longer than you think). 

My skin look so good today from exfoliating and moisturizing (the right way) I'm not so mad about what I once thought to be the side effects of accutane.

I use Biore pore unclogging scrub (will cause facial redness for 15-20 min after)(salycilic acid) BE SURE TO WASH IT ALL OFF AND NOT LEAVE ANY ON YOUR SKIN. There have been a couple times that I didn't wash it all off, put moisturizer on, and 3 hours later my face was still red.

I use cetaphil moisturizer, which i may change because it makes my face feel a little sticky if I overcompensate. 

Anyways after the year of suffering I feel comfortable in my own skin and figured I could help some people out! Cheers

Share this post


Link to post
Share on other sites

ariunbold

On accutane the acne stopped within the first couple weeks. I would not recommend taking accutane though. I was very depressed, had bad anxiety because the accutane caused a lot of flushing (which may or may not happen to you), and I really shut myself out EVEN THOUGH my acne was gone. That's not that case for everyone, but if youre thinking about taking accutane I would consider other options. Especially if youre in your twenties... If your acne is moderate or better don't take it.

That's just my opinion, I personally gave up a year and a half trying to figure out my skin. I wouldn't wish that on anybody.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×